Doctor insights on:
Period Taking Pill
Heavy cramp and period while on period. I'm taking pill to prevent recurrence of endometriosis. Any way to improve? Give up?
After having sex before and after ovulation how soon will I know if im pregnant. Even if its not time for my next period. Taking prenatal pills also.?
Pain on lower ab by ovaries, no period after taking pill. Do I need to see the gyno again for pelvic exam last time it was when almost 18, 2 yrs ago?
Yes: I believe that you are implying that you were not getting a period, and were not able to 'induce' a period using the pill. I hope that my assumption is correct - if I am, this is called 'secondary amenorrhea' if you previously did get a period. This should prompt a more thorough workup of causes and yes, you should see your doctor. ...Read more
Common: It's quite common to have some break through bleeding while your body adjusts to the new pill. This usually settles down within 3 packs. Continue to take the pill daily no matter what the bleeding does. But do get help if the bleeding gets heavy. If the irregular bleeding continues after 3 packs, you may need a different pill. ...Read more
Until menopause: You don't need to have a period if you're on the pill. Amenorrhea is a nice side effect, but many women freak out over it. Don't worry its a positive side effect. It just means your endometrium has thinned out to the point that your period goes away. I use a lot of low dose birth control pill in perimenopausal women for just that reason and the hot flash relief ...Read more
I came off of the pill 6 weeks ago and still haven't had a period! While taking the pill I bled between and if I missed a pill I would bleed?
Give it some time: Give it some more time. It is normal to not have a period for a few months. If its possible that your pregnant then you need to check a pregnancy test. ...Read more
Took plan b. am on BC pill. Due for 4th period since taking the pill and all have been irregular. Took plan b before and it only affected one. Why?
Took bc for 1 month, had regular period. Stopped taking bc pills. Now period is 44 days late. Can taking bc pills for only 1 month throw off cycle?
Not really: Birth control pills are out of your system after about 7 days so that would not be causing the late period you are having now. Going back on them would regulate you. ...Read more
Had surgical abortion 7 week ago, spotting at 4 weeks. Real bleeding started yesterday, red but light. Is period? Can start taking pill (prescribed) now?
Most likely yes!: This sounds like a normal light period to me! I would start taking your bc today. ...Read more
Missed period earlier this month but then got my period, started taking the pill for the first time, on 3rd week now and I'm still bleeding a little?
Birth control pills: When someone first starts the birth control pill there can be abnormal bleeding and spotting for the first 3 months. Even though she is taking the medicine correctly. This is your body adjusting th the hormones in the pill. This is normal. Just continue to take the medicine on time as directed. ...Read more
Having brown blood during period after taking I pill (24 days before). Does it cause pregnancy? I took the 1st pill after 27 hours and 2nd pill 73 hrs.
Morning after pill?: If you took a morning after pill a few weeks ago, it can alter the subsequent period. But if you had unprotected intercourse last cycle, just to be safe, i'd take a pregnancy test. An over the counter test should show positive if conception occurred at least 2 weeks ago. ...Read more
Just started spotting only when I wipe taking birth control pills but I had sex my 3rd day of period before taking the pills could I be pregnant?
Unlikely: If you had sex during your period, it is unlikely that you were ovulating at that time, and spotting or break through bleeding is not unusual while taking birth control pills. A home pregnancy test is usually positive within a few days after a missed period, and almost always by 7 days after a missed period. ...Read more
I mIssed a birth control pill in my 3rd week & got my period. I kept taking pills. If I have sex during my placebo week will I risk pregnancy.?
I am 7d late for period. In Sep stopped taking pills and in Oct period lasted 9d. Period normally 5d and 28d cycle, even when stopped last time.
Here is. Could you be pregnant? If YES time for an OTC Pregnancy test...if NO do not be concerned. It sometimes takes several "cycles after stopping BC pills and what happened last time does NOT predict what is happening now!
Hope this is helpful
Dr Z ...Read more
Yes: If a woman is taking birth control pills and wants to stop her period early one way is to start the next pack of pills a few days early. That will often work. Another way is to get the period to start a few days early so it will end a few days early. This is done by not taking the last several active birth control pills and instead starting the placesaver pills. ...Read more
Period irregular. After taking emergency pill got period 6 days after. Took home preg test 30 days after period with negative result. Is it correct?
I don't bleed between period after taking morning after pills -- usually I do... Help? Should I be worried?
You are: Probably fine, you don't have to bleed after taking the pill for it to be effective, good luck. ...Read more
Finished my period and continued taking active pills (Levelen) but started bleeding 10 days into my new packet.?
A woman's menstrual cycle is really a fragile thing. The menstrual cycle is affected by physical, environmental, and emotional issues. If you are overstressed you may alter your menstrual cycle. If you start a vigorous physical exercise program you may alter your cycle. If you decide to be a world-class gymnast you may not have a menstrual. At all.
Consider what else is going on in your life. ...Read more
Should I worry if my period flow has become heavier and started 5 days after finishing my last period even if taking the pill?
While taking junel fe 21 can you have your period while taking the active pills or will the cycle always start the week you don't take any pills?
Yes but.....: When you take birth control pills (BCPs) you typically have no bleeding while on the active pills but then have your menses 2-4 days into the placebo pills (not active pills). If you have bleeding while on the active pills it is more likely breakthrough bleeding (progesterone dominant effect). If you are just starting the BCPs it may take your body 2-3 months to adjust to the hormones. ...Read more
It can be: One of the benefits of taking contraceptive pills is that menstrual periods usually reduce significantly and may stop altogether. This can be especially true with seasonale, where the the theory is to have only four menses per year. Any amount of bleeding is a normal "period" on bcp since the bleeding is drug withdrawal induced during the "sugar pill" week. ...Read more
Very unlikely: But take a test to be sure. ...Read more
I skipped a pill and had my period but kept taking the pills. I had unprotected sex today, and the period finished yesterday. Should I be worried?
Probably not: If it was just a single missed pill and you've been on the pills for more than about 3 months, you're probably fine no matter the bleeding. It's best to do a pregnancy test in 14 days just to be sure. But risk sounds low. ...Read more
Was on amoxicillin (day 4 out of 7) and had oral sex 5 days before expected period. Was taking birth cont pill as well (perfect use). Chances of preg?
Can you get your period and symptoms of your period while taking the active pills in a birth control pack?
Hi, I would like to know how to delay my period. I'm not taking pill right now and I have an irregular period but my last was august 2nd, I don't want to have my period around august 2nd and 5th because I have some important things to do?
Medication available: There is medication available to delay the menstrual period. However, this is best done after consultation with a health care professional. In particular women may benefit from an ongoing relationship with a gynecologist not only for their annual pap smears, but also to be able to potentially discuss a question like this with the doctor over the phone. ...Read more
If you have just started bcp, it can take several months before your cycle becomes regular.
If you have been taking them a while, any change in your metabolism can change your cycle. Examples include significant weight gain/loss, thyroid problems, diabetes.
Just having new stressors in your life, like a family death, relationship change, or tax time can alter your cycle. See doc if it persists. ...Read more